MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC ELEVATE SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

MEDTRONIC SOFAMOR DANEK USA, INC ELEVATE SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 8657003
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 11/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Outcomes to adverse event: other - fragments of the instrument remains in patient.Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient underwent lumbar fusion surgery at l3-s1 due to lumbar stenosis.Intra-op, since the tech nurse assembled the wrong egg handle to the inserter as a result of that when surgeon expanded the implant he was expecting the torque limiter to click, instead the tip of the instrument snapped off into the back of the implants.Many attempts were made to try to remove it, but were unsuccessful.The doctor felt that the tip was well embedded in the implant and would be safe to leave.No patient complications were reported as a result of this event.
 
Additional Manufacturer Narrative
Product analysis result: visual and optical inspection revealed that the screw driver shield's weld has broken.The weld is not very robust but is only required to hold 6nm per the print.There are witness marks on the underside of the shield to indicate pressure was applied.The tip appears to have been sheared and is missing.This is consistent with overload.If information is provided in the future, a supplemental report will be issued.

Brand Name
ELEVATE SPINAL SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key9493727
Report Number1030489-2019-01442
Device Sequence Number1541803
Product Code MAX
UDI-Device Identifier00643169432192
UDI-Public00643169432192
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K142559
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8657003
Device Lot NumberEM16A012
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2020
Initial Date Received by Manufacturer 11/19/2019
Supplement Date Received by Manufacturer03/06/2020
Initial Report FDA Received Date12/19/2019
Supplement Report FDA Received Date04/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age50 YR